Alert archive / California / Winter Storm Warnings in 2012

Winter Storm Warning 5, NWS Los Angeles, CA

April 14, 2012

NWS Los Angeles, CA issued this winter storm warning at Apr 14, 2012, 3:23 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2012, 3:23 AM PDT (10:23 UTC)
Expired
Apr 14, 2012, 3:00 PM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

319 
WWUS46 KLOX 141023
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
323 AM PDT SAT APR 14 2012

...SCATTERED SNOW SHOWERS AND GUSTY WINDS WILL CONTINUE OVER THE 
MOUNTAINS THROUGH MID MORNING...

...SNOW WILL CONTINUE TO CREATE TRAVEL HAZARDS ACROSS THE
INTERSTATE 5 CORRIDOR THIS MORNING...

.A COLD PACIFIC STORM SYSTEM PASSED THROUGH THE REGION ON FRIDAY.
BEHIND THE FRONT...SCATTERED SNOW SHOWERS WILL CONTINUE ACROSS THE
NORTHERN SLOPES OF THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS
THROUGH MID MORNING. THE COMBINATION OF SNOW SHOWERS AND GUSTY
WINDS WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS...ESPECIALLY
ACROSS THE INTERSTATE 5 CORRIDOR.

SNOW LEVELS WILL BE NEAR 3500 FEET THROUGH THIS MORNING WHICH
SHOULD CONTINUE TO AFFECT THE GRAPEVINE ON THE TEJON PASS.

IN ADDITION TO THE SNOW...NORTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS UP TO 45 MPH ARE EXPECTED TODAY. THE GUSTY WINDS WILL CREATE
BLOWING AND DRIFTING SNOW...WHICH WILL REDUCE VISIBILITIES TO
NEAR ZERO AT TIMES IN THE MOUNTAINS. DRIVING CONDITIONS WILL
REMAIN TREACHEROUS...AND IF YOU MUST TRAVEL INTO OR THROUGH THE
MOUNTAINS THIS MORNING...CHECK THE LATEST ROAD REPORTS.

CAZ053-054-141600-
/O.EXP.KLOX.WS.W.0004.000000T0000Z-120414T1000Z/
/O.NEW.KLOX.WS.W.0005.120414T1023Z-120414T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
323 AM PDT SAT APR 14 2012

...WINTER STORM WARNING HAS BEEN EXTENDED UNTIL 9 AM PDT THIS
MORNING...

* TIMING...SCATTERED SHOWERS WILL CONTINUE THROUGH THIS MORNING.

* SNOW LEVELS...SNOW LEVELS WILL BE BETWEEN 3500 AND 4000 FEET
  THROUGH MID MORNING.

* SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2
  INCHES ARE EXPECTED ON THE NORTHERN SLOPES THIS MORNING.

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
  WILL CONTINUE THROUGH MID MORNING.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS ARE EXPECTED IN THE
  MOUNTAINS THIS MORNING. SNOW AND ICY ROADS WILL CONTINUE TO
  IMPACT TRAVEL THROUGH THE INTERSTATE 5 CORRIDOR. VISIBILITIES
  WILL LOCALLY DROP TO NEAR ZERO AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND GUSTY WINDS MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. VISIBILITIES
WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW.

&&

$$

CAZ052-141130-
/O.EXP.KLOX.WW.Y.0008.000000T0000Z-120414T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
323 AM PDT SAT APR 14 2012

...WINTER WEATHER ADVISORY HAS EXPIRED...

MOST OF THE SNOW ACCUMULATION THIS MORNING WILL BE ACROSS THE
NORTHERN SLOPES OF THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS...
WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED OVER THE SANTA BARBARA
COUNTY MOUNTAINS...THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN
ALLOWED TO EXPIRE.

$$

KAPLAN
2 follow-up statements
935 
WWUS46 KLOX 141557
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
857 AM PDT SAT APR 14 2012

...SCATTERED SNOW SHOWERS AND GUSTY WINDS WILL CONTINUE OVER THE
MOUNTAINS THROUGH EARLY AFTERNOON...

...SNOW AND GUSTY WINDS WILL CONTINUE TO CREATE TRAVEL HAZARDS
ACROSS THE GRAPEVINE THIS MORNING...

.A COLD PACIFIC STORM SYSTEM PASSED THROUGH THE REGION ON FRIDAY.
BEHIND THE FRONT...SCATTERED SNOW SHOWERS WILL CONTINUE ACROSS
THE NORTHERN SLOPES OF THE LOS ANGELES AND VENTURA COUNTY
MOUNTAINS THROUGH EARLY AFTERNOON. THE COMBINATION OF SNOW
SHOWERS AND GUSTY WINDS WILL MAKE FOR HAZARDOUS DRIVING
CONDITIONS...ESPECIALLY ACROSS THE INTERSTATE 5 CORRIDOR NEAR THE
GRAPEVINE.

SNOW LEVELS WILL BE NEAR 3500 FEET THROUGH THIS MORNING WHICH
SHOULD CONTINUE TO AFFECT THE GRAPEVINE ON THE TEJON PASS.

IN ADDITION TO THE SNOW...NORTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH ARE EXPECTED TODAY. THE GUSTY WINDS WILL CREATE
BLOWING AND DRIFTING SNOW...WHICH WILL REDUCE VISIBILITIES TO NEAR
ZERO AT TIMES IN THE MOUNTAINS. DRIVING CONDITIONS WILL REMAIN
TREACHEROUS...AND IF YOU MUST TRAVEL INTO OR THROUGH THE MOUNTAINS
THIS MORNING...CHECK THE LATEST ROAD REPORTS.

CAZ053-054-142200-
/O.EXT.KLOX.WS.W.0005.000000T0000Z-120414T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
857 AM PDT SAT APR 14 2012

...WINTER STORM WARNING NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* TIMING...SCATTERED SHOWERS WILL CONTINUE THROUGH EARLY AFTERNOON.

* SNOW LEVELS...SNOW LEVELS WILL BE BETWEEN 3500 AND 4000 FEET.

* SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2
  INCHES ARE EXPECTED ON THE NORTHERN SLOPES.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50
  MPH...STRONGEST THROUGH THE INTERSTATE 5 CORRIDOR.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS ARE EXPECTED IN THE 
  MOUNTAINS THIS MORNING. SNOW AND ICY ROADS WILL CONTINUE TO 
  IMPACT TRAVEL THROUGH THE INTERSTATE 5 CORRIDOR. VISIBILITIES 
  WILL LOCALLY DROP TO NEAR ZERO AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND GUSTY WINDS MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW.

&&

$$

WOFFORD
165 
WWUS46 KLOX 142144
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
244 PM PDT SAT APR 14 2012


CAZ053-054-142245-
/O.EXP.KLOX.WS.W.0005.000000T0000Z-120414T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
244 PM PDT SAT APR 14 2012

...WINTER STORM WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

A FEW FLURRIES ARE POSSIBLE THROUGH THIS EVENING...ESPECIALLY ON
NORTH FACING SLOPES NEAR THE GRAPEVINE...HOWEVER NO FURTHER SNOW
ACCUMULATION IS EXPECTED. GUSTY WINDS WILL CONTINUE...ESPECIALLY
THROUGH THE INTERSTATE 5 CORRIDOR AND OVER THE HIGHER PEAKS...AND
A WIND ADVISORY WILL BE IN EFFECT THROUGH TONIGHT.

$$

WOFFORD

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this winter storm warning went out at Apr 14, 3:00 AM PDT, 23 minutes earlier.

Area forecast discussion, Apr 14, 3:00 AM PDT, 23 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 AM PDT SAT APR 14 2012

.SYNOPSIS...

GUSTY WINDS AND ISOLATED SHOWERS WILL LINGER ACROSS AREAS NORTH OF
POINT CONCEPTION AND THE MOUNTAINS AND DESERTS THROUGH THIS MORNING.
HIGH PRESSURE WILL MOVE IN ON SUNDAY WITH FAIR SKIES AND ABOVE
NORMAL TEMPERATURES FORECASTED FOR MOST OF NEXT WEEK WITH MIDWEEK
EXPECTED TO BE THE WARMEST.

&&

.SHORT TERM (TODAY-MON)...LATEST WATER VAPOR IMAGERY INDICATED THE
UPPER LOW LOCATED OVER SOUTHEASTERN CALIFORNIA INTO WESTERN ARIZONA.
A FAIRLY STRONG VORT MAX WILL CONTINUE TO MOVE THROUGH ON THE
WESTERN PERIPHERAL THIS MORNING CAUSING A FEW SHOWERS TO CONTINUE TO
POP UP WITH THE BROAD NW FLOW ALOFT. HAVE ADDED ISOLATED SHOWERS TO
AREAS N OF POINT CONCEPTION...THE COASTAL WATERS AND SCATTERED SNOW
SHOWERS ACROSS THE NORTHERN SLOPES OF THE VENTURA AND NORTHWESTERN
LA COUNTY MOUNTAINS THROUGH THE MORNING HOURS. THE NW FLOW WILL NOT
BE CONDUCIVE FOR ANY SHOWERS ACROSS THE SANTA BARBARA SOUTH
COAST...VENTURA AND LOS ANGELES COUNTIES.

THE MAIN STORY TODAY WILL BE THE GUSTY WEST TO NORTHWEST WINDS THAT
ARE EXPECTED TO CONTINUE ACROSS THE LA/VTU COUNTY
MOUNTAINS...ANTELOPE VALLEY AND THE LA/VTU COASTAL AREAS THROUGH
THIS EVENING. WIND ADVISORIES ALREADY IN PLACE...AND THE WINTER
STORM WARNING COVERS THE MOUNTAIN SNOW AND WINDS AND HAS BEEN
EXTENDED THROUGH 9 AM. THERE WILL BE A MIX OF PARTLY CLOUDY AND
SUNNY SKIES TODAY...WITH PARTLY TO MOSTLY CLOUDY SKIES ACROSS THE
MOUNTAINS TODAY. HIGH TEMPS WILL CLIMB 5 TO 10 DEGREES IN MANY AREAS
AS HEIGHTS AND THICKNESS LVLS RISE AS THE UPPER TROUGH PUSHES EAST
BUT CONTINUE TO BE COOLER THAN NORMAL.

BY SUNDAY...SKIES WILL BECOME MOSTLY CLEAR ACROSS THE FORECAST AREA
AS AN UPPER LVL RIDGE BUILDS ACROSS CALIFORNIA. WEAK OFFSHORE FLOW
WILL ALLOW FOR ADDITIONAL WARMING WITH HIGH TEMPS REACHING THE UPPER
60S TO LOWER 70S IN MOST AREAS. FOR MONDAY...NOT MUCH CHANGE IN THE
WEATHER PATTERN AS ZONAL FLOW WILL PERSIST WITH CONTINUED WEAK
OFFSHORE FLOW. THEREFORE EXPECT HIGH TEMPS TO WARM TO AROUND 80 IN
THE WARMEST LA/VTU COUNTY VALLEYS WITH MOST COAST AND VALLEYS
RANGING BETWEEN THE MID 60S TO MID 70S.

.LONG TERM (TUE-FRI)...THE WEATHER PATTERN WILL REMAIN QUITE NICE
THROUGH THE EXTENDED PERIOD. BOTH GFS AND ECMWF ARE IN GOOD
AGREEMENT ADVERTISING WEAK HIGH PRESSURE PERSISTING ACROSS THE RIDGE
WHICH WILL KEEP THE STORM TRACK WELL TO THE NORTH.

&&

.AVIATION...14/1200Z...AVIATION DISCUSSION WILL BE UPDATED WITH 12Z
TAF PACKAGE.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING (SEE LAXWSWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...KAPLAN
AVIATION...BRUNO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 13, 3:00 PM PDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 PM PDT FRI APR 13 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-141300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
300 PM PDT FRI APR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

A STORM EXITING THE AREA WILL BRING LINGERING SHOWERS TO THE AREA
WITH ACCUMULATING SNOW IN THE MOUNTAINS DOWN TO 3500 TO 4000 FEET.
LIGHT ACCUMULATIONS ARE POSSIBLE OVER INTERSTATE 5 NEAR THE
GRAPEVINE TONIGHT INTO EARLY SATURDAY. GUSTY WINDS ARE EXPECTED IN
THE ANTELOPE VALLEY. A HIGH RIP RISK IS ALSO IN EFFECT FOR LOCAL
BEACHES TODAY.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

BEHIND THE FRONT...GUSTY NORTHWEST WINDS WILL DEVELOP LATE TONIGHT
AND SATURDAY. GUSTY WINDS SHOULD CONTINUE ACROSS THE ANTELOPE
VALLEY...MOUNTAINS AS WELL AS CATALINA ISLAND.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD

Nearby

Winter Storm Warnings in California, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.